| Catalog Number |
SXPP1A101 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/21/2024.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The single complaint was reported with multiple events.The following information was received: -procedure date: unk => (b)(6)2024 -event date: unk => (b)(6)2024 -lot number of ip-02208210: unk => tpmhhr -additional event information 2 suture breaks occurred on (b)(6).The doctor said that the suture part near the fixation tab and near the needle broke and not used improperly, such as strong traction.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty procedure on (b)(6) 2024 and barbed suture was used.During a total knee arthroplasty: tka, on both (b)(6), when it was fixed and sutured by the suture used on the subcutaneous of the knee, the suture (or the base of the fixation tab) was broken.The strength of the traction etc.Is unknown.It was not a control release needle.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: the product was returned to ethicon for evaluation.One detached needle and one suture piece outside its packaging was received for analysis.Product code sxpp1a101.Upon visual inspection of the returned sample, the section of the fixation tab was not received for evaluation.In addition, body fluids and damage and deformations were noticeable in the barbs.The extremes were examined, and one extreme was observed to be cut probably caused by a surgical instrument and another extreme a correct insertion mark was observed; however, the force used to detach the needle from the suture could not be determined.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.However, marks were noted on the body.The barrel hole was examined under magnification for suture remnant, and none was observed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.